ALASTAIR R.O. MILLER, R.N.; BRUCE J. ADDIS, R.N.; PAUL D. CLARKE, R.N.
MILLER AR, ADDIS BJ, CLARKE PD. Nitrofurantoin and Chronic Active Hepatitis. Ann Intern Med. 1982;97:452. doi: 10.7326/0003-4819-97-3-452_1
Download citation file:
Published: Ann Intern Med. 1982;97(3):452.
To the editor: Chronic active hepatitis is a recognized complication of treatment with nitrofurantoin. All the cases previously described have occurred in women. We would like to describe the first case in a man.
A 65-year-old white man was admitted for investigation of nonresolving jaundice and developing liver failure. The patient's illness had begun 6 months previously as viral hepatitis but had persisted, and his condition had deteriorated, with the appearance of ascites and ankle edema. Alcohol intake was small before the onset of illness and nil after it began. For the 12 months before admission the patient had been
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only